Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 31, 2021Stewart County, Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 31, 2021, 7:10 PM EDT for Stewart County, Webster County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 7:10 PM EDT (23:10 UTC)
Expired
Aug 31, 2021, 7:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Stewart County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 92 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS82 KFFC 312310
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Aug 31 2021
 
GAZ102-103-312345-
Stewart GA-Webster GA-
710 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND WESTERN WEBSTER COUNTIES THROUGH 745 PM EDT...

At 710 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving east at 25 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3193 8490
      3206 8496 3220 8460 3219 8459 3219 8457
      3196 8448 3194 8465 3193 8468 3192 8472
TIME...MOT...LOC 2310Z 252DEG 21KT 3201 8484 

MAX HAIL SIZE...
MAX WIND GUST...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:50 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 31, 3:50 PM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
350 PM EDT Tue Aug 31 2021

.SHORT TERM /Tonight through Wednesday Night/...

Remnants of Ida circulating over the TN Valley this afternoon and
should drift northeast along the Appalachians overnight. Showers and
thunderstorms should gradually diminish during the evening but
will keep pops overnight...with highest pops lingering northeast.
As the remnant low moves into the central Appalachians on
Wednesday...decreasing shear and instability should support only
slight chance/chance pops for much of the area. Increasing northwest
flow aloft should help the forecast area dry out somewhat for
Wednesday night...so have pops diminishing to less than 20 percent
across the area. Radar trends show a temporary break for much of the
area this afternoon...but stronger convection development seems to
limited at this time. The Flash Flood Watch has been left as is.

41

.LONG TERM /Thursday through Tuesday/...

By Thursday morning, the trough associated with the remnants of Ida
has shifted off to our north and east and taken any remaining
tropical moisture with it. A comparatively much drier airmass pushes
south and overspreads our area by Friday as the fringes of an upper-
level ridge centered over the Great Plains edges further eastward.
PWATs drop to as low as 0-60-0.70", in the lowest 10%
climatologically for this time of year. PoPs are effectively effaced
as the ridge continues to broaden, preserving the bubble of dry air
over the southeast US. We remain in a subsequent regime of northwest
flow for the remainder of the week and throughout the weekend.

Beginning early Sunday, models hint at a moisture gradient/frontal
boundary advecting into CWA from the northeast. The Euro favors a
stronger, more persistent gradient, while the GFS tapers its
influence off more quickly before dissipating early Monday morning.
As a result, slight to low-end chance PoPs filter back into the
forecast for the start of the work week.

96

&&

AVIATION...
18Z Update...
Expect periods of showers and a few thunderstorms into this
evening as remnants of Ida move over the TN Valley. MVFR ceilings
with spotty IFR should become mostly IFR after 02z...with some LIFR
possible most taf sites. A gradual improving trend after 14z
Wednesday. SSE winds 15 to 20kts with gusts to near 30kts becoming
SW after 00z stil 10 to 15kts with some gusts overnight and
continuing into Wednesday.

//ATL Confidence...18Z Update...
Medium on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  83  66  86 /  80  50  10  10
Atlanta         70  82  66  85 /  80  40  10  10
Blairsville     66  76  59  80 /  90  70  20  10
Cartersville    69  82  63  84 /  80  40  10   5
Columbus        71  88  68  87 /  80  40  10   5
Gainesville     69  81  65  84 /  90  50  10  10
Macon           72  88  67  89 /  70  40  10  10
Rome            70  84  64  85 /  90  30  10   5
Peachtree City  70  84  65  85 /  80  40  10  10
Vidalia         74  87  71  90 /  40  50  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday afternoon for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...41
LONG TERM....96
AVIATION...41
Hazardous weather outlook, Aug 31, 6:59 PM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
659 PM EDT Tue Aug 31 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012300-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
659 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A Flash Flood Watch remains in effect for parts of north Georgia
through tonight.

The remnants of Ida will continue to bring showers to the area
tonight. A few showers could produce brief gusty winds. Additional
rainfall amounts of up to one inch are possible. An elevated
flood threat will exist through Wednesday on creeks and streams
that have received runoff from heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Storm chances diminish Wednesday but ongoing flood issues may be
occurring due to today's heavy rain.

The next chance for scattered thunderstorms return to parts of the
area by the end of this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Aug 31, 5:55 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     5 WSW TENNILLE          32.90N  82.89W
08/31/2021                   WASHINGTON         GA   EMERGENCY MNGR

            TREE DOWNED ON THE 800 BLOCK OF DIXON GROVE RD

&&

EVENT NUMBER FFC2100576

KMM
Local storm report, Aug 31, 6:02 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND DMG     4 NW DEEPSTEP           33.05N  83.02W
08/31/2021                   WASHINGTON         GA   EMERGENCY MNGR

            TREE DOWNED ON THE 1400 BLOCK OF N INDIAN TRAIL RD

&&

EVENT NUMBER FFC2100577

KMM
Local storm report, Aug 31, 6:08 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     3 S MCRAE               32.02N  82.91W
08/31/2021                   TELFAIR            GA   EMERGENCY MNGR

            TREE DOWNED AT DEEPSTEP RD AND PLEASANT GROVE RD

&&

EVENT NUMBER FFC2100578

KMM
Local storm report, Aug 31, 6:13 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     4 SSW WARTHEN           33.05N  82.82W
08/31/2021                   WASHINGTON         GA   EMERGENCY MNGR

            TREE DOWNED ON THE 700 BLOCK OF BUSSELL RD

&&

EVENT NUMBER FFC2100579

KMM
Local storm report, Aug 31, 6:18 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE AUG 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     6 W DAVISBORO           32.99N  82.70W
08/31/2021                   WASHINGTON         GA   EMERGENCY MNGR

            TREE DOWNED AT SUN HILL GRANGE RD AND NEW RD

&&

EVENT NUMBER FFC2100580

KMM
Special weather statement, Aug 31, 7:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Aug 31 2021

GAZ102-103-312345-
Stewart GA-Webster GA-
710 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND WESTERN WEBSTER COUNTIES THROUGH 745 PM EDT...

At 710 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving east at 25 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3193 8490
      3206 8496 3220 8460 3219 8459 3219 8457
      3196 8448 3194 8465 3193 8468 3192 8472
TIME...MOT...LOC 2310Z 252DEG 21KT 3201 8484

MAX HAIL SIZE...
MAX WIND GUST...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:30 PM EDTSpecial Weather StatementFFCFloyd30 min
Aug 30, 8:44 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 30, 9:17 PM EDTSpecial Weather StatementFFCTowns28 min
Aug 31, 8:26 AM EDTSpecial Weather StatementFFCCarroll, Heard, Troup34 min
Aug 31, 11:35 AM EDTSpecial Weather StatementFFCPulaski, Wilcox25 min
Aug 31, 11:57 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Twiggs33 min
Aug 31, 12:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam32 min
Aug 31, 12:27 PM EDTSpecial Weather StatementFFCLaurens, Telfair, Wilkinson33 min
Aug 31, 12:30 PM EDTRiver Flood WarningFFCCobb4 hr
Aug 31, 12:43 PM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more32 min
Aug 31, 1:00 PM EDTSpecial Weather StatementFFCHancock, Johnson, Washington30 min
Aug 31, 1:15 PM EDTSpecial Weather StatementFFCCatoosa, Walker30 min
Aug 31, 1:18 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe27 min
Aug 31, 1:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 31, 1:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington52 min
Aug 31, 1:41 PM EDTSpecial Weather StatementFFCBartow34 min
Aug 31, 1:54 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren36 min
Aug 31, 1:59 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen46 min
Aug 31, 2:23 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 31, 2:25 PM EDTRiver Flood WarningFFCWhitfield3 days
Aug 31, 5:23 PM EDTSpecial Weather StatementFFCTalbot37 min
Aug 31, 7:25 PM EDTSevere Thunderstorm WarningFFCStewart35 min
Aug 31, 7:33 PM EDTTornado WarningFFCLamar, Monroe, Upson27 min
Aug 31, 7:51 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 31, 7:58 PM EDTSpecial Weather StatementFFCWebster32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.